MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 000000000002000342
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported a patient was implanted with an impella device for mechanical circulatory support.During support, the physician placed the rp flex introducer and dilator into the patient's right internal jugular vein (rij).Upon removing the dilator, the hemostatic valve did not seal.Blood was coming out of the hemostatic valve.Introducer removed over a wire and manual pressure held.New rp flex introducer and dilator were inserted into the site.New dilator removed and hemostatic valve sealed with no issue.Rp flex catheter advanced through the new introducer without issue.It was reported that the procedure was successful.
 
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Correction: section e and g were inadvertently left out in the initial report which has been added in this report.Product complaint # (b)(4).Investigation summary: the pump was not returned for investigation.Data log review was not required for this case run.Fluid leak: clinical details indicate that after placing the rp flex introducer and dilator into the patient's right internal jugular vein, the hemostatic valve did not seal upon removing the dilator, resulting in blood leaking from the valve.The introducer was removed over a wire and manual pressure was applied.A new rp flex introducer and dilator were inserted, and after removing the new dilator, the hemostatic valve sealed with no issue.The cause of the fluid leak was not determined without returned product investigation and sufficient clinical details.Device history review: this introducer batch#s9732175 passed all incoming inspection checks.

Brand Name
KIT, 23FR INTRODUCER, 11CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
MA
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7817390590
MDR Report Key24114840
Report Number1220648-2026-01113
Device Sequence Number9697263
Product Code OZD
UDI-Device Identifier00813502012910
UDI-Public(01)00813502012910(11)250814(10)S9732175
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000000000002000342
Device Lot NumberS9732175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite